How do you guys cope with the suicidal thoughts? Realising what I have done to myself and the fact that I am struggling to function with my job, friends and family is eating away at me every minute of the day. It has been less than three weeks since I stopped taking finasteride, however I have already let my work know that I am struggling to function due to the cognitive issues I am experiencing. My family and ex-girlfriend are the only people keeping me going.
@aw93 you are still early in the process my friend.
I am currently 4 weeks off fin and the last 4 days I have experienced some major progress in my depression/mood and cognitive function.
The last 4 weeks were pure hell for me and I am very grateful for the mindstate that I am currently in. I actualy have a feeling that I can beat this at this very moment Im typing this. Hope I wont regress in the next couple of days though. Hang in there you will experience some positive changes in the next week.
As you could read in my previous post after finasteride is discontinued, the body must produce new 5-alpha-reductase molecules to replace the ones that were inactivated by the finasteride. It can take up to 30 to 60 days for the drug effect to taper off.
Could you please provide a link for this? It’s contrary to the patient experiences on this forum.
@aw93 Severe depression disappeared after 4 months, but still experience emotional flatness and cognitive problems. Not sure if I ever get better. Have you reported your sides to the yellow card?
explain this to me?
The Belknap study found an increased risk of permeant ED with longer exposure to 5ar-I, thats the only evidence i’m aware of.
The statement you quoted implies an increasing risk with a longer duration of treatment, while the member stories here imply one’s risk is independent of duration. For instance, the members who developed PFS after only weeks or months on the drug appear to outnumber those who took it for years.
More information about duration of treatment among our entire membership who completed the survey:
I see, didnt know that.
Actually the information comes from the PFS foundation…
Here’s a link.
Q: I understand we don’t know which is riskier, quitting finasteride or staying on it, but I still want to quit. Should I stop taking the drug cold turkey, or gradually taper off it?
There is evidence indicating that the longer someone takes finasteride, the higher the risk of developing PFS. Additionally, although the drug is eliminated from the blood relatively quickly (half-life 4.8 to 6 hours), it remains active for much longer because it irreversibly binds to (and blocks the normal functioning of) the target enzyme 5-alpha-reductase (half-life 30 days). After finasteride is discontinued, the body must produce new 5-alpha-reductase molecules to replace the ones that were inactivated by the finasteride. In other words, the biological effects of finasteride ensure a relatively slow tapering of the “drug effect” over about 30 to 60 days, even if you stop the drug cold turkey. All these factors would indicate that tapering off finasteride offers no advantage compared to abruptly stopping the drug. On the other hand, there are reports of people developing PFS within a few days of stopping finasteride. This would suggest that tapering might be a safer approach. The bottom line is that no one knows if tapering off is safer than abruptly discontinuing the drug. But we do know for sure that once someone develops PFS, their symptoms typically increase in severity in proportion to the length of time they took finasteride.
Wow. I understand that they cited the Belknap study, but not sure where the last line came from.
dont know about that brother, is that the case?
Don’t think so. It would make sense if it was something like lead poisoning or if severity of side effects was dependent on cumulative dosage, but that appears to not be the case. Not sure where the author came up with this info.
On a somewhat positive note for you, a lot of people recover a great deal during the first 6-months to year after stopping. You can find many anecdotes to support this if you sort through the members stories.
i am just 4 weeks off fin, i do notice progress brother.
im praying that i can look back at this as a bad dream a month from now.
I took 10 doses about 1.5 years ago. The first three months were all over the place. Give it time and try not to analyze everything. I 100% recovered about 3-4 months after I stopped. It may have even been longer. I just stopped constantly thinking about it and let it work it’s way out of my system. It’s a powerful drug. I did absolutely nothing to recover by the way. Drank, smoked, no supplements. just gave it time.
For some of us we continued to deteriorate. Why the hell is there no specialist or anything that can help try to restore the body? Time is running out for some of us.
I apologize for the bleakness however I am unfortunately struggling to keep going here reading what I have done to myself. I can’t live with the effects of this and what it has done to my mind and body. I don’t know how to stay positive and keep going as I can’t see any future for myself. I was such a loving, kind and caring person who was performing to a high level in work however all of that has gone out of the window because of Finasteride. All the things I enjoy are gone and I can’t even engage with my family. The only person I enjoy speaking to is my ex girlfriend who I stupidly broke up with and now doesn’t want to hear from me. I’m not sure I have the fight in me for this battle.
I fully understand what your saying, I have that regret of using that poison as well.
However, we cant go back in time to undo our mistake.
What symptom are you currently most bothered with?
Apologies I never replied to you previously. I’m struggling with everything to be honest. I have zero libido, no ability to get an erection whatsoever however I’m finding the anhedonia worst of all. I don’t have any interest in doing anything and my parents are angry at my lack of effort however I don’t have any drive to get out of bed, or care about my job whatsoever. The suicidal thoughts are proving awful and like nothing I’ve ever experienced before. The worst of it all is that my hair is perfectly fine and I had no reason whatsoever to take this ludicrous drug and I will never live that regret down. I feel like I have already given up on my life and it’s only been three weeks but I don’t see how I come back from this to any semblance of normality.
I would add that you see a lot of new users on this forum because the symptoms happen, they get scared and they come here and post stories and then you never see the updates, often because they get better. The drug Information says that these side effects are common and that after a few weeks they go away, but a lot of people (including myself) freak out and get off it and what they are experiencing is the normal side effects that happen at first. I think the true PFS are the people who have been on it for a while, crash and them have permanent effects. There are stories about those taking it for just a few days who have lasting damage but the odds are in your favor. You often don’t see the stories from the 3 month recoverers on here because those people just don’t come back. Just do yourself a favor, and never take the poison again! A drug with these side effects should not be considered normal.
I think Casual and I are suffering from the problems that have no recoveries - bone loss, digestive issues, etc.
I believe our sides are more serious than the usual libido/boner problems that most fin users get.